MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GREENLIGHT HPS LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION GREENLIGHT HPS LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT
Model Number 0010-0070
Medical Device Problem Codes Failure to Power Up (1476); Device Displays Incorrect Message (2591)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the unit was displaying error 832 code (test failed) occurred.The unit does not power on.There was no patient complication due to this event; however, the procedure was not completed.This event is being reported for aborted/cancelled procedure with a patient under anesthesia.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary with all the available information, boston scientific concludes that the event is confirmed, as the field service engineer (fse) was able to replicate the reported 832 (test failed) error code during onsite evaluation.It is probable that the message displayed is related to the process control board (pcb) not performing within specifications, as the replacement of the pcb resolved the event.Device history record (dhr) the device history record (dhr) confirmed that the device met all material, assembly and performance specifications.The device service history record review was completed.The review showed that the greenlight laser was installed on 30/07/2016.The system was last serviced on 09/07/2021.The greenlight laser was fully functional with no issues.Device technical analysis the product was not returned for analysis.However, the field service engineer (fse) evaluated the unit onsite.The fse found multiple 832 errors in the log file with the process control board (pcb) as source.Fse replaced the pcb and confirmed the unit works as intended.Labeling review a review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.Investigation conclusion based on the information available, a conclusion code of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description
It was reported that the unit was displaying error 832 code (test failed) occurred.The unit does not power on.There was no patient complication due to this event; however, the procedure was not completed.The field service engineer (fse) replaced the rear panel board and diode power supply.This event is being reported for aborted/cancelled procedure with a patient under anesthesia.
 
Additional Manufacturer Narrative
Correction: section d4 lot number transfer to d4 serial number.Investigation summary with all the available information, boston scientific concludes that the event is confirmed, as the field service engineer (fse) was able to replicate the reported 832 (test failed) error code during onsite evaluation.It is probable that the message displayed is related to the process control board (pcb) not performing as intended, as the replacement of the pcb resolved the issue.Device history record (dhr) the device history record (dhr) confirmed that the greenlight laser console met all material, assembly and performance specifications.The device service history record review was completed.The review showed that the greenlight laser was installed on (b)(6) 2016.The greenlight laser was fully functional with no issues.Device technical analysis the greenlight laser console product was not returned for analysis and/or part was not returned.However, the field service engineer (fse) evaluated the unit onsite.The fse found multiple 832 errors in the log file with the process control board (pcb) as source.Fse replaced the pcb and confirmed the unit works as intended.Labeling review a review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.Investigation conclusion based on the information available, a conclusion code of cause traced to component failure was assigned to this investigation.

Brand Name
GREENLIGHT HPS LASER SYSTEM
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
alyson harris
4100 hamline avenue north
building c
saint paul, MN 55112
4089353452
MDR Report Key12625669
Report Number2124215-2021-30867
Device Sequence Number3473860
Product Code GEX
UDI-Device Identifier00878953000206
UDI-Public00878953000206
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K062719
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0010-0070
Device Catalogue Number0010-0070
Device Lot NumberHPS2632
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/22/2021
Supplement Date Received by Manufacturer10/22/2021
12/13/2021
Initial Report FDA Received Date10/13/2021
Supplement Report FDA Received Date11/09/2021
12/27/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/28/2008
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown